difficult child blacked out again

Discussion in 'General Parenting' started by Kjs, Oct 24, 2007.

  1. Kjs

    Kjs Guest

    He didn't pass out this time, everything just got "fuzzy" and he was so dizzy. He was in class taking a test. He said he put his head between his legs, then finished the test. He called me and said he is so dizzy and he is shaking all over.

    I was in the middle of something. It was a week ago Tuesday. And this is the day the school nurse is at school. So I asked to speak to one of the office ladies. (they all like him. Since he spends so much time in the office, he has quite the relationship with them. He is respectful, funny, helpful when he is in the office) Anyway, the office lady said the nurse wasn't in yet, and she has no specific time, just shows up when ever. I asked her if she thought he was ok. She said, "NO, his eyes just don't look with it, you need to come". So, it took me about 20 minutes before I could even leave. When I got to school he was no where in site. I asked where he was and the principal came out and said she took him into her office. She walked by and saw him shaking all over so took him back to her office.

    School nurse was there by that time. He looked a little tired, but told me he felt better. School nurse took BiPolar (BP) at that time and it was 100/60 so it was ok. Pulse was 108 when Principal took him back. When I got there it was back down to 80. He stayed in school.

    Had a psychiatrist appointment. on Monday, a check to see how the new medication was doing. He increased Concerta to 54mg's I believe. He wanted me to give one week of 37mg's and then two pills the following week. I told him I did not do that because I didn't want him to have too much. He took his BiPolar (BP) and it was 90/60. He told me that was good. Sounds a bit low to me. Is it?

    psychiatrist also wanted use (two weeks ago when started on Concerta) to drop the Lamictal from 150mg's (for three years) to 50 for four days, then 25 for 4 days then stop. By the 4th day of 50, he was having muscle aches, tingling in his face. Withdrawls from what I read. psychiatrist never mentioned withdrawls. So I told psychiatrist we did not go down beyond 50. Will start at 25 soon, but we are going to take it slow. He said that was fine.

    difficult child also gained 4 pounds. Thought that would set difficult child off. He was ok with that. But at the time we had been arguing all the way there (another town).

    He is angry that all I ever do is talk about school and he is "sick of it". Well, all I did was say How was your day. Do you have homework. And I am sick of the emails, and the phone calls. And all the notes saying he refused to do his work.
    This has improved greatly in the past two weeks.

    I had emails last week from his teachers telling me how good he has been doing. Making good choices, doing his work. husband went to conference last Thursday, and they told him the same. Although the English teacher we have issues with never made eye contact with him. Stared into her laptop the entire time. She did tell husband that it is no secret that difficult child and her have some issues, and she is willing to work on that. We talked to difficult child and told him he needs to "meet her half way". If she is willing to work on their relationship, he needs to also. At first he was resistent to that, but then agreed.
    Strange thing is, that last Friday, After the good emails, after the good conference, after the good notes, the teachers were asked to fill out that questionare again on difficult child so psychiatrist could see if there was any change. They all put basically the same thing as before. Why tell us one thing, and doctor another???
    difficult child and I have been arguing non stop. Wonder if it is just typical teen or removal of Lamictal OR all the medication changes at once.
    He cries, then later he tells me he is sorry, he doesn't think before he talks and asks for a hug. I do the same. He gets me so angry, I say things I shouldn't.

    Didn't mean for this to be so long. Been away a while. Just wondering what you all think about the dizziness and the BiPolar (BP).
    Called neurologist for results of EEG, but no return call.
  2. smallworld

    smallworld Moderator

    You need to have the dizziness/blacking out/fainting symptoms checked out by a doctor. Has he been to his pediatrician for a once-over? That's where I'd start, and if all checks out there, I'd ask the pediatrician what kind of specialist to see to assess these symptoms. Kids don't faint for no reason -- you need to get to the bottom of what's going on.

    One thing I wondered about is whether he's eating enough. Since he's so concerned about his weight, is he skipping meals or bingeing and purging?
  3. busywend

    busywend Well-Known Member Staff Member

    Why the removal of the Lamictal?
  4. DammitJanet

    DammitJanet Well-Known Member Staff Member

    My first thought is the eating too.

    If he isnt getting enough protein and complex carbs he could be having a insulin rushes that are causing him to have problems that cause these fainting episodes. He needs to eat correctly to have his body work correctly.
  5. Big Bad Kitty

    Big Bad Kitty lolcat


    I'm just glad to see ya back.